Tornadoes · United States · Oklahoma · 2019

EF2 tornado, Peggs to Twin Oaks, Oklahoma, May 20, 2019

From Peggs to Twin Oaks, this EF2 tornado ran 21.0 miles across Cherokee and Delaware counties on May 20, 2019, touching down at 10:29 PM CDT and reaching 2,700 yards wide. It killed nobody and injured 1, and did $950,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
May 20, 2019
Touchdown
10:29 PM CDT (03:29 UTC)
Lifted
10:56 PM CDT (03:56 UTC)
On the ground
27 minutes
Path length
21.0 miles (33.8 km)
Path width
2,700 yards (2469 m)
Deaths
0
Injuries
1
Property damage
$950,000
Counties
Cherokee and Delaware counties
Touchdown point
36.053, -95.153
Lift-off point
36.231, -94.850
Record number
1905202129-02

The damage survey

116 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 115 mph.

  • se of pt several chicken houses damaged

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A strong upper level storm system moved into the Southern Plains from the Rockies on the 20th and 21st. The attendant warm front moved from northern Texas northward into northeastern Oklahoma during the day on the 20th, and then the cold front associated with this storm system moved through eastern Oklahoma during the late evening of the 20th and early morning hours of the 21st. Warm, moist, and very unstable air resided across eastern Oklahoma ahead of this system. This pattern resulted in multiple rounds of severe thunderstorms across eastern Oklahoma from the early afternoon of the 20th through late morning of the 21st. Very strong wind shear coexisting with the strong instability resulted in some supercell thunderstorms that produced large hail up to golfball size and multiple tornadoes on the 20th. A squall line developed along the cold front that moved into the area during the morning of the 21st, and that line of storms produced multiple tornadoes along the leading edge. Locally heavy rainfall and subsequent flash flooding occurred across northeastern Oklahoma as multiple rounds of thunderstorms affected generally the same area.

This is the first segment of a two-segment tornado. This large tornado developed southwest of the intersection of the N 420 Road and the W 660 Road. It moved northeast snapping and uprooting trees, and destroying outbuildings when it crossed those roads. Significant tree damage occurred as the tornado crossed the W 650 Road and approached Highway 82, where homes and businesses were severely damaged and numerous trees were snapped in Peggs. After moving through Peggs, the tornado continued to move northeast across mainly rural, rugged terrain where significant tree damage was noted for several miles. It crossed the N 495 Road snapping trees, damaging homes, and destroying outbuildings, and then moved into Delaware County. Based on this damage, maximum estimated wind in this segment of the tornado was 110 to 120 mph.

This is the second segment of a two-segment tornado. This large tornado moved into the far southwestern portion of Delaware County and moved northeast toward Leach. It damaged homes, destroyed outbuildings, and snapped or uprooted many trees. The tornado crossed the Cherokee Turnpike west of Twin Oaks and dissipated. Based on this damage, maximum estimated wind in this segment of the tornado was 110 to 120 mph.

This tornado damaged homes, destroyed outbuildings, and uprooted trees. It developed as the Peggs/Leach tornado was dissipating, and moved east-northeast across the end of the earlier tornado's path. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

21 minutes of warning. NWS TSA issued a tornado warning for this county at 03:08 UTC, 21 minutes before the tornado touched down, in force until 04:00 UTC.

The county was under a tornado watch, issued at 22:14 UTC and running to 05:19 UTC.

Issued (UTC)ExpiredProductOffice
12:00 UTC20:27 UTCFlash Flood WatchTSA
15:24 UTC10:07 UTCFlood AdvisoryTSA
15:24 UTC10:08 UTCFlood AdvisoryTSA
22:14 UTC05:19 UTCTornado WatchTSA
02:58 UTC06:00 UTCFlash Flood WarningTSA
03:08 UTC04:00 UTCTornado WarningTSA
03:41 UTC03:56 UTCTornado WarningTSA
05:20 UTC10:09 UTCTornado WatchTSA
05:57 UTC12:00 UTCFlash Flood WarningTSA
10:10 UTC15:47 UTCTornado WatchTSA
12:03 UTC13:00 UTCSevere Thunderstorm WarningTSA
14:02 UTC15:00 UTCSevere Thunderstorm WarningTSA
14:14 UTC16:45 UTCFlash Flood WarningTSA
14:43 UTC15:45 UTCSevere Thunderstorm WarningTSA
16:25 UTC16:15 UTCFlood WarningTSA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:17 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 20, 8:56 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 20, 8:56 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
856 PM CDT Mon May 20 2019

.DISCUSSION...
Large complex of storms continues generally along and north of
I-44 at this time, with a potentially significant flash flooding
threat developing as individual cells continue to train along and
north of the outflow boundary as it slowly pushes south. OUN
soundings from 21z and from 00z did show strengthening subsidence
layer in the mid levels likely resulting from the large MCS, which
has largely inhibited convection in the warm sector through the
evening. A recent uptick in coverage has occurred however and
given still-favorable sever weather parameters, the threat of
severe storms is by no means over. Later tonight a complex of
storms is still expected to form over west Texas and eventually
lift northeast into eastern OK roughly y09-12z, and into western
AR Tuesday morning. This line of storms will pose a damaging wind
and QLCS tornado threat.

Main forecast updates were to adjust POP and QPF forecast as
areas of NE OK and possibly extreme NW AR could see 3-5 inch rain
amounts. Lesser amounts anticipated to the south but rainfall
rates should support at least a limited flooding threat and thus
the Flash Flood Warning will be maintained.

&&

.PREV DISCUSSION... /Issued 649 PM CDT Mon May 20 2019/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread showers and thunderstorms will occur at the northeast
Oklahoma sites overnight, with more isolated convection elsewhere.
A squall line will then sweep through the area Tuesday morning
into early afternoon. Mainly MVFR to low VFR conditions will
prevail, with some lower conditions in storms. All sites will
become VFR later Tuesday afternoon. LLWS will be mentioned at KFSM
overnight into Tuesday morning.

PREV DISCUSSION... /Issued 231 PM CDT Mon May 20 2019/

.A few strong tornadoes possible this afternoon/evening...
.Significant flash flooding likely across NE OK into tonight...

DISCUSSION...
Warm front currently located near a Drumright, Bixby, Inola line.
Elevated strong convection continues north of the front with
mainly a large hail/heavy rainfall threat. Atmosphere is very
unstable along and south of boundary and a few isolated supercells
are still expected to develop near warm front and/or south in the
warm sector. All modes of severe weather are possible, including
a few strong tornadoes. In addition, very heavy rainfall expected
in the stronger storms overnight with a significant flooding
threat, especially north of I-44 and west of highway 75. Numerous
rivers are forecast to go into flood based on the forecast
rainfall amounts expected through Tuesday across the northern
basins.

Thunderstorms over western/central Oklahoma should become more
linear with time overnight, moving into eastern Oklahoma late
tonight. Very strong low level wind fields are expected and QLCS
tornadoes and damaging downburst winds will remain possible. The
severe threat will likely persist as convective line pushes east
into far eastern Oklahoma and northwest Arkansas during the day
Tuesday with additional surface heating. The main thunderstorm
line is forecast to move east of northwest Arkansas by mid
afternoon with the severe threat ending.

Strong upper high will build over the southeast CONUS mid to late
week. Short waves embedded in stronger southwest flow aloft will
continue to support scattered showers and thunderstorms, with the
best chance remaining over northeast Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  81  63  88 / 100  80  10  20
FSM   68  79  62  90 /  40  90  10  20
MLC   72  83  65  86 /  60  80  10  20
BVO   65  82  58  83 / 100  80  10  20
FYV   68  72  59  84 /  50  90  10  20
BYV   66  75  61  86 /  60  90  10  10
MKO   68  79  61  88 /  60  80  10  20
MIO   68  77  61  85 / 100  80  10  20
F10   69  82  63  85 /  60  80  10  20
HHW   69  79  65  86 /  30  80  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Tuesday evening for OKZ054>074.

AR...Flash Flood Watch through Tuesday evening for ARZ001-002-010-011.

&&

SHORT TERM...14
Hazardous weather outlook, May 20, 4:58 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Mon May 20 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Mon May 20 2019

...Significant Severe Weather Likely Including Strong Tornadoes...
...Life Threatening Flooding Possible This Evening and Overnight...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Significant.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...West of Highway 75 in eastern Oklahoma.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Northeast Oklahoma and Northwest Arkansas.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...North of I-40 .

DISCUSSION...
Conditions remain favorable for significant severe weather
including the potential for strong or violent tornadoes and
damaging winds. Supercell storms have developed across western and
central Oklahoma this afternoon, and these storms will build into
eastern Oklahoma early this evening. These storms may interact
with a stationary boundary from near Miami to Pawnee in northeast
Oklahoma, which will enhance the tornadic potential. The risk of
supercells will continue into the evening hours and possibly
spread eastward through western Arkansas. A brief lull in severe
weather is possible toward the early morning hours on Tuesday,
however a line of storms is expected to re-intensify while
spreading eastward. This line of storms is likely to move into
eastern Oklahoma after 3 AM with potential for leading edge
tornadoes and locally damaging winds.

Significant flooding is likely to develop through tonight,
especially across portions of eastern Oklahoma. Flash flooding
will develop quickly due to the saturated soils, and there remains
potential for life threatening flooding across portions of
northeast Oklahoma where recent excessive rains have fallen.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
WEDNESDAY through SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Severe weather is likely to be ongoing Tuesday morning as the
line of storms advances eastward. The risk for tornadoes and
locally damaging winds will continue. Any additional heavy
rainfall will further worsen any ongoing flooding. Flooded
roadways are likely to remain an issue for several days as waters
will be slow to recede. Thunderstorm chances continue through the
week, however an organized severe weather threat is not apparent
at this time.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Weather warnings highlighting significant severe potential
are likely this evening. The severe weather risk will remain
present through Tuesday morning.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 20, 9:23 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
923 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     FLASH FLOOD      3 NW COLLINSVILLE       36.40N 95.88W
05/20/2019                   TULSA              OK   TRAINED SPOTTER

            MEMORIAL DRIVE NORTH OF HIGHWAY 20, NORTHWEST OF
            COLLINSVILLE IS IMPASSABLE. OVER A FOOT OF WATER OVER THE
            ROADWAY AND FLOWING SWIFTLY, AND RISING RAPIDLY.

&&

JDS
Local storm report, May 20, 9:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     FLASH FLOOD      SPERRY                  36.30N 95.99W
05/20/2019                   TULSA              OK   EMERGENCY MNGR

            STREET FLOODING ON OSAGE DRIVE FROM 96TH ST N TO 106TH ST
            N IN SPERRY.

&&

JDS
Local storm report, May 20, 9:46 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
946 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     FLASH FLOOD      SKIATOOK                36.37N 96.00W
05/20/2019                   OSAGE              OK   AMATEUR RADIO

            FLOODING NEAR PERRIER DRIVE AND TALL CHEIF STREET. WATER
            HAS GOTTEN INTO OCCUPIED STRUCTURES.

&&

JDS
Local storm report, May 20, 10:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     FLASH FLOOD      NOWATA                  36.70N 95.64W
05/20/2019                   NOWATA             OK   EMERGENCY MNGR

            HIGHWAY 169 CLOSED IN NOWATA FROM 19TH TO 21ST STREET DUE
            TO HIGH WATER.

&&

JDS
Local storm report, May 20, 10:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1023 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             VERDIGRIS               36.23N 95.69W
05/20/2019  E1.00 INCH       ROGERS             OK   AMATEUR RADIO

            HAIL OBSERVED VICINITY OF HIGHWAY 66 AND HIGHWAY 266.

&&

JDS
Local storm report, May 20, 10:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     FLASH FLOOD      PRYOR                   36.31N 95.32W
05/20/2019                   MAYES              OK   EMERGENCY MNGR

            MAJOR FLOODING IN PRYOR ON HIGHWAY 69, AND ON GRAHAM AVE
            EAST OF HIGHWAY 69.

&&

JDS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 00:00Z

3.5 hours before the tornado, 137 km from the path. May 21, 2019.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 38 joules per kilogram, CIN -107, lifted condensation level 992 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2019-05-21The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 462 square meters per square second, 0 to 6 km bulk shear 79 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-107 J/kg
Surface CAPE
112 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
79 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
462 m²/s²
0-3 km storm-relative helicity
819 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2
0-3 km lapse rate
6.0 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 12:00Z

8.5 hours after it, 137 km from the path. May 21, 2019.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -91389, lifted condensation level 1076 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2019-05-21The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 38 square meters per square second, 0 to 6 km bulk shear 72 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-91389 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
72 kt
0-1 km bulk shear
7 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6
0-3 km lapse rate
4.2 K/km

Open this sounding in Storm Lab

The surface observations

Tahlequah Municipal (TQH), 24 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
01:35 UTC73.469.8130° 10 kt171005.1
01:55 UTC73.469.8170° 7 kt171005.4
02:15 UTC71.669.8170° 7 kt211005.1
02:35 UTC71.669.8130° 8 kt161005.4
02:55 UTC71.669.8140° 10 kt151005.4
03:15 UTC73.469.8130° 10 kt181005.8
03:35 UTC73.469.8140° 11 kt201006.1
03:55 UTC73.469.8150° 9 kt171006.8
04:15 UTC73.469.8140° 8 kt1006.4
04:35 UTC73.464.420° 9 kt191008.1
04:55 UTC66.260.8360° 14 kt221009.1HZ
05:15 UTC62.660.850° 4 kt151009.5BR

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tulsa radar (KINX), 51 km away, was scanning. The volume nearest the touchdown began at 03:31 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
03:22 UTCHAIL 1VerdigrisRogers, OKHAIL OBSERVED VICINITY OF HIGHWAY 66 AND HIGHWAY 266.
03:25 UTCFLASH FLOODPryorMayes, OKMAJOR FLOODING IN PRYOR ON HIGHWAY 69, AND ON GRAHAM AVE EAST OF HIGHWAY 69.
03:45 UTCTORNADOLeachDelaware, OKA TORNADO DEVELOPED NEAR PEGGS, OK AND TRAVELED TO THE LEACH AREA.
03:51 UTCFLASH FLOOD4 Nnw InolaRogers, OKREPORTED A FOOT OR MORE OF WATER OVER HIGHWAY 88 IN SEVERAL PLACES. RECOMMENDED FOR CLOSURE.
04:07 UTCFLASH FLOOD3 Nnw Broken ArrowTulsa, OKCREEK OVERFLOWING.
04:25 UTCFLASH FLOODClaremoreRogers, OKMAJOR STREET FLOODING IN CLAREMORE. SOCIAL MEDIA REPORT RELAYED BY MEDIA, WITH PICTURE.
04:28 UTCFLASH FLOOD3 Ne OnetaWagoner, OKMAJOR STREET FLOODING.
04:51 UTCFLASH FLOODPryorMayes, OKHIGHWAY 69 AND PARK ST IN PRYOR CLOSED DUE TO FLOODING.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2019 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of May 20, 2019

38 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 209:50 AM MSTEF0Coconino, AZ1.010
May 202:05 PM CDTUnratedDickens, TX1.030
May 203:00 PM CDTUnratedCottle, TX0.210
May 203:01 PM CDTEF0Cottle, TX1.920
May 203:29 PM CDTEF0Collingsworth, TX0.350
May 203:31 PM CDTUnratedKingfisher, OK0.540
May 203:43 PM CDTUnratedKingfisher, OK3.7150
May 203:46 PM CDTUnratedKingfisher, OK0.550
May 203:50 PM CDTEF1Logan, OK6.070$3,000
May 203:54 PM CDTUnratedLogan, OK1.040
May 204:08 PM CDTEF1Logan, OK0.340$1,000
May 204:14 PM CDTEF1Cherokee, KS2.2440$25,000
May 204:23 PM CDTEF1Noble, OK to KS, MO3.0100$75,000
May 204:23 PM CDTEF1Crawford, KS to MO10.71,200$1.1 million
May 204:36 PM CDTEF0Kingfisher, OK0.120
May 204:37 PM CDTUnratedHarmon, OK0.550
May 204:38 PM CDTEF0Kingfisher, OK0.120
May 204:45 PM CDTUnratedHarmon, OK0.330
May 204:55 PM CDTEF0Kingfisher, OK1.420
May 204:59 PM CDTUnratedHarmon, OK0.120
May 205:05 PM CDTEF1Noble, OK7.7100$75,000
May 205:09 PM CDTEF0Logan, OK0.350$1,000
May 205:12 PM CDTEF2Greer, OK11.01,200$300,000
May 205:23 PM CDTEF3Ector, TX5.8225$400,000
May 205:38 PM CDTUnratedNoble, OK0.230
May 205:38 PM CDTUnratedGreer, OK0.240
May 206:48 PM EDTEF0Lee, FL0.130$25,000
May 206:14 PM CDTUnratedKiowa, OK0.530
May 206:45 PM CDTUnratedJasper, MO0.250
May 206:47 PM CDTUnratedDickens, TX3.4300
May 206:52 PM CDTEF2Midland, TX6.61502$250,000
May 209:05 PM CDTEF0Tulsa, OK0.5100$2,000
May 209:08 PM CDTUnratedFisher, TX0.030
May 2010:01 PM CDTEF1Okmulgee, OK4.4450$25,000
May 2010:09 PM CDTEF0Wagoner, OK0.875
May 2010:29 PM CDTUnratedHaskell, TX0.030
May 2010:35 PM CDTEF1Mayes, OK3.61,100$10,000
May 2010:54 PM CDTEF1Delaware, OK6.9600$50,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.